To the Editor:—
F.E. Cormia, MD, in his comments (201:635, 1967) reports five patients with alopecia associated with contraceptives, not proven as "from" contraceptives. He categorically states "Progestogens are 19-nor-steroids..." yet the progestational agent in case 4 is a 17-hydroxy substituted progesterone which has no androgenicity, and in cases 2 and 3 the type of progestogen is not listed. In case 4, where extensive neurodermatitis had been treated with corticoids, and in whom emotional factors were very prominent, he holds that 17 months is prolonged therapy. In this subject the total progestational dose was five day's of progestogen ( 12.5 mg) per cycle.Assuming 20 cycles maximum in the period of treatment, this patient received not over 250 mg of the material, a minimal amount of an agent with no proven androgenicity.There is no doubt that alopecia has occurred in some patients following the use of these agents. Dr.